Lortab Abuse Withdrawal

Lortab Abuse Withdrawal

Lortab withdrawal can happen even when an individual hasn’t been abusing it and this isn’t very different from a withdrawal from other drugs, prescription or non-prescription.

Withdrawal comes about when an individual has been using a drug for a long time and their body has become used to having the chemical in their system. When an individual attempts to stop using a drug, their body will react negatively as they have developed a physical dependence to it.

Lortab is a narcotic and prescribed by doctors for the treatment of pain and to relieve coughs. It is a combination of two drugs which are acetaminophen and hydrocodone bitartrate. Acetaminophen is usually found in non-prescription drugs and hydrocodone is used for the treatment of pain and to relieve coughs. However, hydrocodone is very addictive and therefore has high potential for abuse.

When hydrocodone is combined with acetaminophen, the maximum dosage is limited reduces the potential of abuse.

Lortab Abuse Withdrawal

An increased physical dependency will result in a higher dosage being required for the addict to experience the initial effects.

Therefore, the individual will increase the amount they take either by taking more of the medicine at once or by increasing the frequency of doses. This is definitely not good for anybody and therefore if cravings are experienced, medical attention should be sought immediately.

Lortab withdrawal symptoms occur when an individual stops taking the drug too quickly but like with other narcotics, although the symptoms are unpleasant and uncomfortable, they are not fatal. When the drug abuse is combined with other medicines or alcohol, depressants etc. the symptoms can be very severe and this underlines the importance of letting a doctor know what medication you are already taking before he prescribes the medicine.

The intensity of Lortab withdrawal will definitely differ between individuals, depending on the quantities they have been taking and the state of their general health. The symptoms will however include nausea and vomiting, sweating, diarrhea, agitation, goose bumps and irritability.

Withdrawal can also occur when drugs such as Naloxone is administered. This is because these drugs attach themselves to the bodies’ receptors and prevents opiates from binding to the same receptors.

It is very important that the individual does not suddenly stop taking the drug, especially when they have been taking it for a long time. It is difficult to stop on your own and therefore it is important to sign into a rehabilitation center where there are qualified medical practitioners to help (800-303-2482). It is also important that the professionals who treats you are opiate addiction specialists.

You will be taken through a complete detoxification process as well as discovering the predisposing factors which led to the addiction in the first place. You will also be counseled on how to deal with any pain and other withdrawal symptoms that you may experience.

Leave a Reply